Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Having itchy spots on feet. stiffness and pain in feet while sleeping. Done with all tests. Findings?

User rating for this question
Excellent
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
Question
PROBLEM :
- dark brown spots on feet near ankle area.
- Spots are dry and Cause itching
- While sleeping, there is stiffness and severe pain in feet, causing severe stiffness. The pain is unbearable.

- This stiffness and severe pain mandatorily comes, if she walks little more or gets tired.

- Tests as per 20-1-2013:
- Uric acid 7.8
- Triglycerides 2.5
- Serum protein 8.8
- Serum globulins 4.4
- TSH 0.72
- Rest examinations were normal.
Posted Sat, 15 Jun 2013 in Medicines and Side Effects
 
 
Answered by Dr. Omer 13 hours later
Hello

I am Dr.Omer , i am here to help you with your query

As you have told that "A 62 year old female with a known case of hypothyroidism (Thyronorm) , heart attack with angioplasty(Ecosprin gold 10 , Tenoclor ) , fatty liver , presented with skin disease that is
dark brown spots on feet near ankle area
Spots are dry and Cause itching
While sleeping, there is stiffness(weakness?) and
severe pain in feet, causing severe stiffness.
The pain is unbearable.
This stiffness and severe pain mandatorily comes,
if she walks little more or gets tired.

She has high uric acid( 7.8 ) , high triglycerides( 2.5 ), mildly high ( serum proteins , normal is uptil 8.5) , mild high globulins , with normal tsh .
(Razo-D - OD ,Ecosprin gold 10 - OD = blood thinners + stomach coaters)

Below are your plausible diagnosis

Chlorthalidone a constituent in your tenoclor which causes psoriasis a skin disease itchy , pigmentary ,throughout the day ,more in day time ( sunlight), causes high triglycerides , with high uric acid , and that brown spots are actually purpura ( out of the skin surface , if you feel it)

The other thing is it does cause hypokalcemic paralysis , meaning causes low potassium any time of the day , especially when exerting or walking , causes paralysis mild to severe and also jerks in the affected part with fasciculation ( twitching in muscles) with parasthesias like the painful sensory problems which you told is in feet , legs , this can occur also the time of the day , even at night

Or as she is a known heart patient meaning arteries are already narrow and high triglycerides due to tenocor can cause same phenomenon in the legs like narrowing of the vessels of the legs , and causing pain all the time with increased in intensity while walking a little with stiffness.( GET DOPPLER OF LEG VEINS TO SEE WHETHER THEY ARE NARROW?)


Hypothyroidism causes painful peripheral nerves damage on long term even though with normal TSH , and painful jerky movement especially at night can occur in a disease triggered by hypothyroidism and known as (RESTLESS LEG SYNDROME).(GET EMG/NCS TEST?)

or Adding Cholthalidone side effects + High protein + high globulins can occur in a disease known as monoclonal gammopathy of undetermined sigificance, IT IS A BENIGN DISEASE IN WHICH THERE ARE INCREASED ABNORMAL GLOBULIN
IN THE BLOOD, A DISEASE OF BONES, AGAIN TRIGERED BY THE VASCULITIC ANGITIS IT CAUSES MEANING INFECTED VEINS.

I hope this helps, i hope i made things simpler for you

Take care
Above answer was peer-reviewed by
 
Follow-up: Having itchy spots on feet. stiffness and pain in feet while sleeping. Done with all tests. Findings? 8 hours later
Hello Doctor,

Thanks for the detailed explanation,
As i understand, in nut shell, tenoclor is creating so many side effects in her body.
Could you please suggest, if we can opt for any replacement medicine for tenoclor-50, which has lesser side effects. She is having this medicine regularly since 2010.

Also, will Allopurinol help here to reduce uric acid, and thus to reduce pain?
and if allopurinol also has some side effects?.

Could you also kindly suggest, if she needs to take any care for her diet (she is pure vegetarian).

Thanks a lot,
Best Rgds
Vyawastha
 
 
Answered by Dr. Omer 8 hours later
Hello,

Thank you for writing back.

The first thing is you should replace the tenoclor with the other sister drugs like

1.bisoprolol
2.Lopressor
3.atenolol (side effect tiredness)

I would suggest bisoprolol as she has heart condition.

High uric acid is taken normal even in your case (7.8) until and unless you have joint pains , burning sensation in feet , muscle insertion point pain only then I would suggest to start anti uric acid drug that is ALLOPURINOL (100-300MG)

Allopurinol is not famous for any major side effects except SJS (skin problem)

Severe pain all the time and especially during walking , I would suggest to undergo few tests as well , just to be on the safe side.

1.Emg/Ncs
2.Doppler leg vessels
3.Serum electrolytes level especially potassium level
4.Protein electrophoresis for MGUS(monoclonal gammopathy of undetermined sigificance) and multiple myeloma

Ecosporin gold contains aspirin that causes mild uric acid increase as well , but i would suggest to continue it as it is important for heart

Diet is also important as following increases uric acid even though you are vegetarian

1.Asparagus, cauliflower, mushrooms, green peas spinach and dried beans
2.Oatmeal, wheat germ, XXXXXXX ,whole grain breads and cereals
3.Alcohol
4.Meat/fish

So kindly decrease intake of above diet also decreases uric acid.

I hope I have explained all your queries in detail.

If satisfied with answers, do kindly write a review.

Take care,


Above answer was peer-reviewed by
 
Follow-up: Having itchy spots on feet. stiffness and pain in feet while sleeping. Done with all tests. Findings? 19 minutes later
Hello Dr XXXXXXX

This is really very helpful, thanks a lot.

Here, what do you suggest as required dosage for bisoprolol (In summers, she is having tenoclor 50 OD, IN winters, she was having tenoclor 100 along with pinom A 20 OD).
And one last point, She is also having very bad hair since couple of years. She is facing severe hair fall. Having tangled, curly, dry and rough hair, making it difficult to manage. Is this also a side effect of any of the medicines/diseases she is having.

Thanks again,
Best Rgds
Viya
 
 
Answered by Dr. Omer 16 minutes later
Hello Vyawastha

Thankyou for understanding what I am telling you.

Dosage of bisoprolol equivalent to tenoclor will be :
tab bisoprolol 5mg OD , or , bisoprolol 2.5 mg twice daily(in all weathers)

Continue taking olmesartan(pinom) as it is excellent drug to prevent Big heart and prevents fluid retention in body

Hair problem is clearly not a side effect of any drug but are due to hypothyroidism "She is facing severe hair fall. Having tangled, curly, dry and rough hair, making it difficult to manage" , even with normal tsh

Hypothyroidism causes fungal infection of scalp as well , so i would suggest to get a review of skin specialist for anti fungals , with hair moisturizers, so that her hair will be smooth , silky and will cause less hair fall

I hope , I have explained all your queries in detail.

If satisfied with answers, do kindly write a review , obliged.

Take care.


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor